Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 147, NWS Hastings, NE

June 3, 2005Kearney County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jun 3, 2005, 1:07 AM CDT for Kearney County, Nebraska. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2005, 1:07 AM CDT (06:07 UTC)
Expired
Jun 3, 2005, 1:32 AM CDT
In force
25 min
Issued by
NWS Hastings, NE
Area
Counties, with a storm outline in the text

County Kearney County, NE

The radar

The Grand Island radar (KUEX), 48 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 10:55 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 855 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
855 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
502 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 8:56 PM CDT, 4 hours 11 minutes earlier.

Area forecast discussion, Jun 2, 8:56 PM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
856 PM CDT THU JUN 2 2005

.DISCUSSION...LATEST RADAR MOSAIC REVEALS A FAIRLY LINEAR MCS FROM
EAST CENTRAL COLORADO INTO NORTH CENTRAL NEBRASKA.  THIS LINE OF
CONVECTION HAS BEEN MOVING STEADILY EAST TO SOUTHEAST AT AROUND 20
KTS OVER THE LAST FEW HOURS.  AS THE MODEL FORECASTED LLJ DEVELOPS
OVER THE NEXT FEW HOURS...ANTICIPATE THIS CONVECTION WILL MOVE INTO
MY FORECAST AREA BY OR SHORTLY AFTER MIDNIGHT.  HOWEVER...PREVIOUS
FORECAST WAS OVERDONE WITH PRECIP CHANCES THIS EVENING AND HAVE
TWEAKED THIS BACK CONSIDERABLY UNTIL AFTER MIDNIGHT.  HAVE ALSO
EXTENDED HIGHER PRECIP CHANCES MUCH FURTHER NORTH INTO CENTRAL
SECTIONS OF NEBRASKA BY 06 TO 09 GMT TIME FRAME VERSUS CLOSER TO THE
STATE LINE PER THE PREVIOUS FCST.  NO CHANGES MADE TO THE FORECAST
BEYOND TONIGHT.
&&

.PREV DISCUSSION...MCS IS EXPECTED TO DEVELOP OVER THE HIGH PLAINS
AND MOVE INTO THE CWA TONIGHT.  THE SURFACE BOUNDARY WOULD INDICATE
THAT THE CHANCES FOR CONVECTION WOULD BE FOCUSED MORE IN THE CENTRAL
AND SOUTHERN PORTIONS OF THE CWA.  THIS IS ALSO WHERE I AM EXPECTING
THE BEST INTENSIFICATION OF THE NOSE OF THE LOW LEVEL JET
DEVELOPING.  AS SHORTWAVE TROUGH APPROACHES TONIGHT...EXPECT BEST
CHANCE FOR SEVERE WEATHER IN THE SOUTHWESTERN CWA.  I AM CONCERNED
ABOUT TORNADIC DEVELOPMENT AS THERE WILL BE A SURFACE BOUNDARY IN
PLACE WITH GOOD DIRECTIONAL SHEAR WITH HEIGHT...ALTHOUGH LOW-LEVEL
SPEED SHEAR WILL BE LACKING.  OF COURSE WE WILL ALSO BE IN LINE FOR
DAMAGING WIND AND LARGE HAIL...BUT WOULD NOT BE SURPRISED TO HAVE
WEAK TORNADOES DEVELOP...ESPECIALLY IN SOUTHWESTERN CWA.

FLASH FLOODING POTENTIAL IS ANOTHER CONCERN AS PW VALUES WILL BE
HIGH AND EXPECT FAIRLY HIGH RAIN EFFICIENCIES.  HAVE FLOOD WATCH
ISSUED FOR PORTIONS OF CWA THAT RECEIVED HEAVY RAIN FROM THE
PREVIOUS MCS.  IF THESE SAME AREAS GET SIMILAR RAIN TONIGHT...I DO
EXPECT FLOODING TO OCCUR.

ANOTHER MCS COULD DEVELOP ON FRIDAY NIGHT AS ANOTHER SHORTWAVE
TROUGH WILL MOVE THROUGH WITH PLENTY OF MOISTURE.  SEVERAL
BOUNDARIES MAY BE IN PLACE LEFT OVER FROM PREVIOUS OUTFLOW OF MCS
THE NIGHT BEFORE.  THIS COULD BE A REAL MESS FOR THE NEXT FEW DAYS
AS WE WILL HAVE PLENTY OF MOISTURE AND UPPER AIR DISTURBANCES SWING
BUY.

EXPECT SOME RIDGING TO OCCUR EARLY IN THE WEEK NEXT WEEK WITH AN
EXPECTED WARM UP WITH MORE HIGH PLAINS MCS DEVELOPMENT POSSIBLE.
SOMEWHAT DIFFICULT TO NAIL DOWN POPS FOR THE EXTENDED.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLOOD WATCH TONIGHT FOR BUFFALO...DAWSON...FRANKLIN...FURNAS...
     GOSPER...GREELEY... HARLAN...HOWARD...KEARNEY...
     PHELPS...SHERMAN...VALLEY AND WEBSTER COUNTIES.
KS...FLOOD WATCH TONIGHT FOR JEWELL...MITCHELL...OSBORNE...
     PHILLIPS AND SMITH COUNTIES.

&&

04/HEINLEIN
Hazardous weather outlook, Jun 2, 7:38 PM CDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
738 PM CDT THU JUN 2 2005

KSZ005>007-017>019-NEZ039-040-046-047-060>062-072>075-082>085-031200-
ADAMS NE-BUFFALO NE-DAWSON NE-FRANKLIN NE-FURNAS NE-GOSPER NE-
GREELEY NE-HALL NE-HARLAN NE-HOWARD NE-JEWELL KS-KEARNEY NE-
MITCHELL KS-OSBORNE KS-PHELPS NE-PHILLIPS KS-ROOKS KS-SHERMAN NE-
SMITH KS-VALLEY NE-WEBSTER NE-
INCLUDING THE CITIES OF...GRAND ISLAND...HASTINGS...HOLDREGE...
KEARNEY...LEXINGTON AND PHILLIPSBURG
738 PM CDT THU JUN 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL KANSAS AND
PORTIONS OF SOUTH CENTRAL NEBRASKA GENERALLY ALONG AND WEST OF
HIGHWAY 281.

.DAY ONE...REST OF TONIGHT

A SLIGHT THREAT OF SEVERE THUNDERSTORMS AND FLASH FLOODING WILL EXIST
MAINLY AFTER MIDNIGHT TONIGHT.  THUNDERSTORMS HAVE DEVELOPED OVER THE
CENTRAL HIGH PLAINS THIS EVENING AND ARE EXPECTED TO PUSH EAST INTO
CENTRAL SECTIONS OF KANSAS AND NEBRASKA BY LATE THIS EVENING AND
OVERNIGHT.  LARGE HAIL UP TO THE SIZE OF QUARTERS AND HEAVY RAINFALL
WITH RATES UP TO 1 TO 2 INCHES PER HOUR CAUSING FLASH FLOODING WILL
BE THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH MONDAY. THE BEST CHANCE
FOR SEVERE WEATHER DURING THAT TIME PERIOD APPEARS TO BE DURING THE
LATE AFTERNOON AND EVENING ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED AFTER MIDNIGHT TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWER CASE)

NEZ041-048-049-063-064-076-077-086-087-031200-
CLAY NE-FILLMORE NE-HAMILTON NE-MERRICK NE-NANCE NE-NUCKOLLS NE-
POLK NE-THAYER NE-YORK NE-
INCLUDING THE CITIES OF...YORK
738 PM CDT THU JUN 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA GENERALLY EAST OF HIGHWAY 281.

.DAY ONE...REST OF TONIGHT

A SLIGHT THREAT OF SEVERE THUNDERSTORMS WILL EXIST AFTER MIDNIGHT
TONIGHT.  THUNDERSTORMS HAVE DEVELOPED OVER THE CENTRAL HIGH PLAINS
THIS EVENING AND ARE EXPECTED TO PUSH INTO AREAS OF CENTRAL NEBRASKA
EAST OF HIGHWAY 281 AFTER MIDNIGHT.  LARGE HAIL UP TO THE SIZE OF
QUARTERS AND HEAVY RAINFALL WITH RATES UP TO 1 TO 2 INCHES PER HOUR
CAUSING FLASH FLOODING WILL BE THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH MONDAY. THE BEST CHANCE
FOR SEVERE WEATHER DURING THAT TIME PERIOD APPEARS TO BE DURING THE
LATE AFTERNOON AND EVENING ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED AFTER MIDNIGHT TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWER CASE)

04

In the hours before

Special weather statement, Jun 2, 10:57 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1057 PM CDT THU JUN 2 2005

KSZ005>007-017>019-NEZ072>077-082>087-031000-
ADAMS-CLAY-FILLMORE-FRANKLIN-FURNAS-GOSPER-HARLAN-JEWELL-KEARNEY-
MITCHELL-NUCKOLLS-OSBORNE-PHELPS-PHILLIPS-ROOKS-SMITH-THAYER-WEBSTER-
INCLUDING THE CITIES OF...BELOIT...HASTINGS...HOLDREGE...MINDEN...
PHILLIPSBURG...SUPERIOR
1057 PM CDT THU JUN 2 2005

.NOW...
SEVERE THUNDERSTORM WATCH NUMBER 380 IS NOW POSTED UNTIL 5 AM
FOR SOUTHERN NEBRASKA AND NORTH CENTRAL KANSAS. THE COUNTIES
IN THE WATCH INCLUDE:

IN NORTH CENTRAL KANSAS...

PHILLIPS   SMITH   JEWELL   ROOKS   OSBORNE   MITCHELL

IN SOUTH CENTRAL NEBRASKA...

FURNAS   HARLAN   FRANKLIN   WEBSTER   NUCKOLLS  THAYER
GOSPER   PHELPS   KEARNEY    ADAMS     CLAY      FILLMORE

NOAA/NWS/MORITZ

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 11:00 PM CDTFlash Flood WarningGIDDawson6 hr
Jun 2, 11:33 PM CDTFlash Flood WarningGIDGosper6 hr
Jun 3, 12:19 AM CDTSevere Thunderstorm WarningGIDHarlan44 min
Jun 3, 12:54 AM CDTFlash Flood WarningGIDSherman, Valley6 hr
Jun 3, 1:39 AM CDTSevere Thunderstorm WarningGIDNuckolls17 min
Jun 3, 4:04 PM CDTFlash Flood WarningGIDDawson, Gosper6 hr
Jun 3, 4:36 PM CDTFlash Flood WarningGIDPhelps6 hr
Jun 3, 3:05 AM CDTFlash Flood WarningGIDMitchell, Osborne6 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.